Case Review Form

      * Denotes required field.

      Title

      * First Name

      * Last Name

      * Email Address

      * Phone Number

      Cell Phone Number

      Office Phone Number

      Street Address

      Apartment/Suite

      City

      State

      Zip Code

      Please provide the best method and times to contact you:

      Date of birth of injured person
      (mm-dd-yyyy):

      Name of drug:

      Date you started taking the drug (mm-yyyy):

      Date you stopped taking the drug (mm-yyyy):

      Please describe any side effects:

      Other Info:

      No Yes, I agree to the Parker & Waichman LLP disclaimers.Click here to review all.

      Yes, I would like to receive the Parker & Waichman LLP monthly newsletter, InjuryAlert.

      please do not fill out the field below.

Cefepime Warning Highlights Seizure Risk

Filed June 27th, 2012 Laurie

The Warnings and Precautions and Adverse Reactions sections of the label for the drug cefepime have been changed to highlight risks, particularly pertaining to patients with renal failure.

Cases of nonconvulsive status epilepticus have been associated with cefepime, which have been documented in the medical literature and have been identified by the Food and Drug Administration’s Adverse Event Reporting System (AERS).

Cases of nonconvulsive status epilepticus seizures have been associated with the use of cefepime, primarily in patients with renal impairment who were not given the appropriate dosage adjustments. In some cases, the seizures occurred in patients receiving the appropriate dosage adjustment for their degree of renal impairment.

Most seizures were reversible and stopped when cefepime therapy was halted, and/or hemodialysis was administered.

The FDA’s reminder instructs health care providers to adjust the dosage of cefepime in patients with creatinine clearance less than or equal to 60 mL/min in order to minimize the risk of seizures. The reminder states that if a patient experiences a seizure during cefepime therapy, medical professionals should consider discontinuing use of the drug or making appropriate dosage corrections.

Be Sociable, Share!

Comments are closed.

Click Here Now, to Have an Attorney Answer Your
Medicinal Drug Injuries Questions
No Cost - No Obligation!